Page 1 of 6 123 ... LastLast
Results 1 to 10 of 57

Thread: Stripped of my diagnosis : (

  1. #1
    Join Date
    Nov 2010
    Location
    Philadelphia, PA
    Posts
    322
    Thanks
    123
    Thanked 86 Times in 59 Posts

    Unhappy Stripped of my diagnosis : (

    So I go see my doctor this week and he proceeds to tell me, "where just not sure it's Lupus" I feel like i've just been stripped of what I have fought so hard for. I mean so what he just forgets, that he has given me a diagnosis TWICE, he forgets I have a + positive although low ANA, He forgets he told me after confirming my Avascular necrosis and gastroparecis, that he said HMMMM now it all makes sense. We're going to start treatment for lupus, as all this is caused by lupus. Were going to start you on plaquenil.

    Im so mad at myself that at the time I was so angry that didn't ask the necesary questions. He then tells me go get a second opinion, i mean dayum does he not think I've done that. The secord rheumy I saw started me on plaquenil the first visit, she listened to everything I've been through and told me who cares what we call it we need to start treatment and keep you out of the hospital. the only reason I don't continue with her is my current dr has evening hours and although stupid this time he's usually very nice and caring.

    So anyway I call him back and tell him look through my labs, back in july I tested + for anticariolipin, and + for lupus inhibitor. He offered to call me back as he had tons of pages of labs in my file, I have yet to hear back from him

    Sorry for the long post I had to tell somebody that would understand. I haven't even told my husband, as he wants me NOT to have Lupus so bad, he would be happy believing the doctor, hell like I want to have the stupid decease, I just want confirmation, and validation. I mean I understand he sees lots of patients and might not remember everything that was said and done, hell I go through that with my clients, but I've learned to write EVERYTHING down, no matter how small it may seem. I jsut feel violated and not important.

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    OMG They make me so mad! So many doctors do this and it is just wrong! Just because the labs/symptoms change you can't take the diagnosis away! I understand the sadness and confusion but remember that just because labs change and you are having a better day doesn't mean that the disease is gone. I know you feel like you have been punched in the gut but you keep doing what you are doing and stand up for yourself! Change doctors if needed until you find one that listens to you! Until then, we are here for you!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    Nov 2010
    Location
    Philadelphia, PA
    Posts
    322
    Thanks
    123
    Thanked 86 Times in 59 Posts

    Default

    Thanks Mari, it makes me so angry that these doctors think we're just going to lay down and accept their confusion, people loose lives this way. I know Im not the one that went to med school, but Im the one thats suffering with all these different ailments and dealing with all the hospitalizations. ***** SIGH****

  4. #4
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    It's getting worse and these specialist's which they call themselves should know one way or another and you did the best thing coming on and opening up because you'd have worried otherwsie.
    It is totally disgraceful how you've been treated and since day one of joining WHL you've always worried about the symptoms.

    As the specialist took recent blood tests because as you know the bloods fluctuate giving off false reading and if this as happened if any have been took, he's automatically thinking your ok when another lot should be took.

    I am really so sorry for you. ~Hugs Terri~ xxx

  5. #5
    Join Date
    Apr 2011
    Posts
    156
    Thanks
    0
    Thanked 9 Times in 6 Posts

    Default

    Let's not forgot how plaquenil can change your ANA results and cause false negatives. This is nuts. If they diagnose you, they should have no grounds to take that diagnosis away. It happened to me 10 yrs ago, I think that is why I have failed to improve. If you have this disease, it's not something you can feel better from without the right combination of medications. You can't make your immune system act normally, you need medication for that. I've suffered pretty bad unneedlessly because of. Don't let them do that to you.

    Did your rheumatologist say gastroperesis is caused by Lupus? I'm just curious about that, because I have it. My gastroenterologist treated me short term for it, and I didn't really see much of a difference with my GI problems, but she suspected it may be why I have the GERD so bad.

  6. The Following 2 Users Say Thank You to merryalliss30 For This Useful Post:

    Saysusie (05-16-2011), tgal (05-09-2011)

  7. #6
    Join Date
    Nov 2010
    Location
    Philadelphia, PA
    Posts
    322
    Thanks
    123
    Thanked 86 Times in 59 Posts

    Default

    Wow I didn't know Plaquenil can cause false negatives. I will ask him about that. AS far at the gastroperesis goes, that was one of the reasons he was certain it was lupus as he said both, that gastroparesis and the avascular necrosis can be caused by the Lupus. What did you take for it?

  8. The Following User Says Thank You to chikititalinda For This Useful Post:

    Peridot20_Gem (05-09-2011)

  9. #7
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Quote Originally Posted by chikititalinda View Post
    Wow I didn't know Plaquenil can cause false negatives. I will ask him about that. AS far at the gastroperesis goes, that was one of the reasons he was certain it was lupus as he said both, that gastroparesis and the avascular necrosis can be caused by the Lupus. What did you take for it?
    As soft as it sounds mate you should'nt really have to mention about the plaquenil causing false readings he should know it himself anyway.

  10. #8
    Join Date
    Nov 2010
    Location
    Philadelphia, PA
    Posts
    322
    Thanks
    123
    Thanked 86 Times in 59 Posts

    Default

    True, that makes sense. Anyway as far as the test goes, I haven't been re-tested since I started the plaquenil. When it came back positive it was low but positive none the less. On top of it all I was still on prednisone and alot of my symptoms had been relieved.

  11. #9
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Like i've said before to other member's i don't like putting downers on anyone but with what you've said about your test's while on the drugs, you've definitely got symptoms connected to Lupus plus may still have your previous diagnosis they made at the time and a low reading like you said is still positive in my eyes and if the presidone and plaquenil was easing your symptoms, well you can't really say much more.

    I don't think this specialist as got a clue, how they become rheumo specialist's good knows half the time and that goes for other's in different fields of work because i've crossed a few in 25yrs.
    Last edited by Peridot20_Gem; 05-09-2011 at 10:10 AM.

  12. #10
    Join Date
    Apr 2011
    Posts
    156
    Thanks
    0
    Thanked 9 Times in 6 Posts

    Default

    I don't think it's pointless to talk to a rheumatologist about how plaquenil or immunosuppressive medications can make your ANA negative or autoantibodies go down or disappear. They have went on to tell patients that had autoimmune diseases that they didn't have it because of this. If you have a good rheumatologist, yes, they should be aware of this. Finding that out causes no harm.

    I took domperidone for the gastroperesis. There are others, but my doctor said the side effects would likely be too horrible to try them.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •